MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Inaccurate Delivery (2339); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown, not provided, but the best estimate date is (b)(6) 2021.Implant date: unknown/ not provided.Explant date: lens remains implanted, therefor not explanted.(b)(6).The lens was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implantation according to the dfu (directions for use), the last push was given and the trailing haptic unfolded and stayed in the cartridge.The haptic was not folded on the optic of the lens and the doctors got it out of the cartridge without damage, requiring a secondary tool to free the lens.There was a delay in procedure; however, no patient issues reported and no medical or surgical interventions required.No additional information was provided.
 
Additional Manufacturer Narrative
Section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 29th january 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue inside of the cartridge and that the plunger rod was in an advanced and locked position.The external assembly was inspected, and no issues were identified.The handpiece was disassembled and the assembly was inspected, and no assembly issues were identified.No lens was received as part of this return, therefore no product evaluation could be performed on the lens.The complaint issues could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13091090
Report Number3012236936-2021-00323
Device Sequence Number4055143
Product Code HQL
UDI-Device Identifier05050474558267
UDI-Public(01)05050474558267(17)240428
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown